Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

84 year old, taking medicines for Parkinson's disease and BP. Developed postural hypotension. Reduce drugs?

My Father -in-law aged 84yrs has been taking SYNDOPA110mg /3 times a day for Parkinson s Diseace for the last 3 months. He also takes DUTAS -T caps once a day, for BPH Now he has developed POSTURAL HYPOTENSION .BP-80/60 in sitting &110/70 in lying posture Kindly advise as to how we can reduce either of these drugs with what dosages ?
Asked On : Sat, 24 Nov 2012
Answers:  1 Views:  43
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Neurologist 's  Response
Nov 2013
Thank you for posting your query.

Syndopa (levodopa and carbidopa combination) is known to produce postural hypotension (drop in blood pressure on standing). So, the dose of syndopa can be reduced to half tablets three times daily.

If his symptoms of Parkinson's disease worsen, then, additional ropinirole or pramipexole may be added to his drug regimen.

In addition, he should be made to sit through most of the day (instead of lying down), and regular physiotherapy should be done.

I hope it helps. Please get back if you require any additional information.

Wishing you good health,

Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology)
Senior Consultant Neurologist
Apollo Hospitals, Hyderabad, India
Click on this link to ask me a DIRECT QUERY:

Answered: Wed, 13 Nov 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor